Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 331, NWS Albuquerque, NM

October 21, 2024Harding County, Quay County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 21, 2024, 1:16 AM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2024, 1:16 AM MDT (07:16 UTC)
Expired
Oct 21, 2024, 1:45 AM MDT
In force
29 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harding County, NM, Quay County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 127 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WUUS55 KABQ 210716
SVRABQ
NMC021-037-059-210800-
/O.NEW.KABQ.SV.W.0331.241021T0716Z-241021T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
116 AM MDT Mon Oct 21 2024

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Northeastern Quay County in east central New Mexico...
  East Central Harding County in northeastern New Mexico...
  Southeastern Union County in northeastern New Mexico...

* Until 200 AM MDT.

* At 116 AM MDT, a severe thunderstorm was located 12 miles 
  southwest of Amistad, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Amistad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Wind damage with this storm will occur before any rain or lightning. 
Do not wait for the sound of thunder before taking cover. Seek 
shelter immediately inside a sturdy structure and stay away from 
windows.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3563 10338 3576 10348 3611 10304 3572 10304
      3559 10335
TIME...MOT...LOC 0716Z 228DEG 35KT 3577 10326

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
2 follow-up statements
728 
WWUS55 KABQ 210737
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
137 AM MDT Mon Oct 21 2024

NMC021-210747-
/O.CAN.KABQ.SV.W.0331.000000T0000Z-241021T0800Z/
Harding NM-
137 AM MDT Mon Oct 21 2024

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN QUAY 
AND SOUTHEASTERN UNION COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3574 10333 3584 10337 3611 10304 3572 10304
      3562 10328
TIME...MOT...LOC 0716Z 228DEG 35KT 3577 10325

$$


NMC037-059-210800-
/O.CON.KABQ.SV.W.0331.000000T0000Z-241021T0800Z/
Quay NM-Union NM-
137 AM MDT Mon Oct 21 2024

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 2 AM MDT FOR 
NORTHEASTERN QUAY AND SOUTHEASTERN UNION COUNTIES...

At 137 AM MDT, a severe thunderstorm was located near Amistad, 
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Amistad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Wind damage with this storm will occur before any rain or lightning. 
Do not wait for the sound of thunder before taking cover. Seek 
shelter immediately inside a sturdy structure and stay away from 
windows.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3574 10333 3584 10337 3611 10304 3572 10304
      3562 10328
TIME...MOT...LOC 0716Z 228DEG 35KT 3577 10325

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
548 
WWUS55 KABQ 210745
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
145 AM MDT Mon Oct 21 2024

NMC037-059-210755-
/O.CAN.KABQ.SV.W.0331.000000T0000Z-241021T0800Z/
Quay NM-Union NM-
145 AM MDT Mon Oct 21 2024

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN QUAY 
AND SOUTHEASTERN UNION COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail, 
gusty winds, and heavy rain are still possible with this 
thunderstorm.

&&

LAT...LON 3574 10333 3584 10337 3611 10304 3572 10304
      3562 10328
TIME...MOT...LOC 0737Z 228DEG 35KT 3591 10307

$$

Guyer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 11:37 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 20, 11:37 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1137 PM MDT Sun Oct 20 2024

...New AVIATION...

.SYNOPSIS...
Issued at 347 PM MDT Sun Oct 20 2024

Strong to severe storms are possible throughout the rest of the day
Sunday, mainly focused in eastern and northeastern NM. Flash
flooding is also a threat in areas with repeated rounds of storms
and in areas that have received multiple inches of rain over the
weekend, especially the Roswell area. The storm system causing the
active weather will move out of the area on Monday, giving way to
calm and dry conditions throughout the rest of the week, with
temperatures climbing above late October average.&&

.SHORT TERM...
(This evening through Monday night)
Issued at 347 PM MDT Sun Oct 20 2024

570 dam upper-level low, currently centered over far northeastern
AZ, will bring us another 12 hours or so of active weather.
However, it has finally begun moving definitively toward the
northeast as troughing moving into the Pacific NW kicks the
AZ low out.  Models progs in good agreement that its center will be
over east-central Colorado by late morning on Monday. The low
continues pulling up somewhat richer moisture into NM east of the
central mountain chain through this evening.  Combined with the
approach of colder temperatures aloft in the core of the low and
associated steepening lapse rates and a 70-80 knot speed max at H25
maintaining deep-layer shear, severe thunderstorms are again a
threat over much of eastern NM until late this evening.  Main
threats are large hail up to 2-inches in diameter and wind gusts up
to 50-60 mph, though a brief tornado or two cannot be ruled out.
Despite relatively fast storm motions of 25-35mph, training storms
over the same areas may lead to instances of flash flooding,
especially from over the HPCC burn area eastward toward the Texas
state line.  Latest PoP for the hard-hit Roswell area into this
evening is in the 30-40% range.  Another storm or two could affect
them, but any additional amounts would most likely be in the 0.25-
0.50 inch range...hopefully low enough to not exacerbate the
flooding situation.  Have opted to keep the Chaves County plains,
along with rest of the inherited Flash Flood Watch, intact with no
changes.  It is currently set to expire at 9 PM MDT for the HPCC
vicinity and 3 AM for the remainder of eastern NM (except the
Johnson/Raton mesas).

An Areal Flood Warning remains in effect for the Roswell area as
well, and is likely to be extended through much of the daylight
hours until waters recede from last night's record-breaking rainfall
and roads re-open.

Short-term guidance in good agreement on the remaining convective
and heavy rainfall portion of the forecast.   On the winter weather
side, another inch or so of snow may fall on the highest mountain
peaks along the CO border, but impacts should be minimal. One
additional  forecast challenge overnight is freeze potential for the
Northwest Plateau, which has yet to see a widespread freeze this
season.  NBM deterministic guidance seems to be skewing a bit toward
the warmer side of the distribution, but prob guidance for
Farmington/Aztec dipping below 32F is only around 50%.  Some
portions of the zone, for example, Rattlesnake and Shiprock, could
well fall below freezing, but bottom line is that there just isn't
enough confidence for a widespread freeze warning.

For Monday, skies clear as flattening short-wave ridging aloft moves
in.  Should be an overall pleasant fall day, though with max temps 5-
10 degrees below normal across much of the state.  Did nudge
guidance temps down a bit over Chaves and DeBaca counties due to
very wet soils there.  Westerly component of the winds leads to some
breeziness in the lee of the central mountains, especially in
typically enhanced spots such as Clines Corners.  Quiet weather
continues Monday night, with low temps within a few degrees of
seasonal norms.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 347 PM MDT Sun Oct 20 2024

570 dam upper-level low, currently centered over far northeastern
AZ, will bring us another 12 hours or so of active weather.
However, it has finally begun moving definitively toward the
northeast as troughing moving into the Pacific NW kicks the
AZ low out.  Models progs in good agreement that its center will be
over east-central Colorado by late morning on Monday. The low
continues pulling up somewhat richer moisture into NM east of the
central mountain chain through this evening.  Combined with the
approach of colder temperatures aloft in the core of the low and
associated steepening lapse rates and a 70-80 knot speed max at H25
maintaining deep-layer shear, severe thunderstorms are again a
threat over much of eastern NM until late this evening.  Main
threats are large hail up to 2-inches in diameter and wind gusts up
to 50-60 mph, though a brief tornado or two cannot be ruled out.
Despite relatively fast storm motions of 25-35mph, training storms
over the same areas may lead to instances of flash flooding,
especially from over the HPCC burn area eastward toward the Texas
state line.  Latest PoP for the hard-hit Roswell area into this
evening is in the 30-40% range.  Another storm or two could affect
them, but any additional amounts would most likely be in the 0.25-
0.50 inch range...hopefully low enough to not exacerbate the
flooding situation.  Have opted to keep the Chaves County plains,
along with rest of the inherited Flash Flood Watch, intact with no
changes.  It is currently set to expire at 9 PM MDT for the HPCC
vicinity and 3 AM for the remainder of eastern NM (except the
Johnson/Raton mesas).

An Areal Flood Warning remains in effect for the Roswell area as
well, and is likely to be extended through much of the daylight
hours until waters recede from last night's record-breaking rainfall
and roads re-open.

Short-term guidance in good agreement on the remaining convective
and heavy rainfall portion of the forecast.   On the winter weather
side, another inch or so of snow may fall on the highest mountain
peaks along the CO border, but impacts should be minimal. One
additional  forecast challenge overnight is freeze potential for the
Northwest Plateau, which has yet to see a widespread freeze this
season.  NBM deterministic guidance seems to be skewing a bit toward
the warmer side of the distribution, but prob guidance for
Farmington/Aztec dipping below 32F is only around 50%.  Some
portions of the zone, for example, Rattlesnake and Shiprock, could
well fall below freezing, but bottom line is that there just isn't
enough confidence for a widespread freeze warning.

For Monday, skies clear as flattening short-wave ridging aloft moves
in.  Should be an overall pleasant fall day, though with max temps 5-
10 degrees below normal across much of the state.  Did nudge
guidance temps down a bit over Chaves and DeBaca counties due to
very wet soils there.  Westerly component of the winds leads to some
breeziness in the lee of the central mountains, especially in
typically enhanced spots such as Clines Corners.  Quiet weather
continues Monday night, with low temps within a few degrees of
seasonal norms.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 347 PM MDT Sun Oct 20 2024

Quiet weather will persist throughout the week and into the weekend.
A 592-594dm 500mb high will park itself right over the Baja
Peninsula beginning late Tuesday into Wednesday and will work to
increase pressure heights over NM later into the week. Because of
the higher heights, temperatures will be well above average for the
extended forecast period, with consistent readings at 5-10F above
climatology for late October. Our only source of deviation from this
calm pattern is a weak backdoor front forecast to slide down the
western Plains and into northeast NM Wednesday afternoon and
evening, though no precipitation will be associated with it.
Overall, a calm week and weekend is expected throughout the state.

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM MDT Sun Oct 20 2024

Lines of SHRA/TS over northeast NM will shift slowly east thru the
overnight before exiting the area around sunrise. Some storms may
become strong to severe with large hail and gusty winds the main
threats. An area of MVFR low cigs in the wake of these storms will
also clear from west to east thru sunrise. Much drier air moving
in from the west Monday will bring VFR to all areas with clearing
skies and light winds.

&&

.FIRE WEATHER...
Issued at 347 PM MDT Sun Oct 20 2024

No critical fire weather conditions are expected for the next seven
days.  As the current fall storm system moves out, drier air filters
in, especially over the southwest mountains, where daily minimum
relative humidity values fall to around 20 percent, beginning
as soon as Monday afternoon.  However, 20-foot wind speeds are
forecast to remain below 10 mph in this area.  Fine fuels over the
eastern plains should show some green-up this week after widespread
moderate to heavy rainfall this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  34  61  36  65 /   0   0   0   0
Dulce...........................  26  59  22  67 /  30   0   0   0
Cuba............................  29  59  32  67 /  10   0   0   0
Gallup..........................  24  64  24  69 /   0   0   0   0
El Morro........................  29  62  34  69 /   0   0   0   0
Grants..........................  27  66  27  71 /   0   0   0   0
Quemado.........................  29  66  31  73 /   0   0   0   0
Magdalena.......................  37  67  40  71 /   0   0   0   0
Datil...........................  31  66  36  71 /   0   0   0   0
Reserve.........................  28  75  29  78 /   0   0   0   0
Glenwood........................  40  77  44  81 /   0   0   0   0
Chama...........................  26  55  27  63 /  50   0   0   0
Los Alamos......................  37  59  42  65 /  50   0   0   0
Pecos...........................  35  60  39  67 /  70   0   0   0
Cerro/Questa....................  31  57  34  64 /  80   0   0   0
Red River.......................  26  48  29  57 /  70   0   0   0
Angel Fire......................  27  52  15  62 /  70   0   0   0
Taos............................  30  60  28  66 /  70   0   0   0
Mora............................  29  60  32  68 /  70   0   0   0
Espanola........................  34  66  33  71 /  60   0   0   0
Santa Fe........................  37  59  41  65 /  70   0   0   0
Santa Fe Airport................  35  62  36  67 /  50   0   0   0
Albuquerque Foothills...........  43  66  46  71 /  20   0   0   0
Albuquerque Heights.............  40  67  42  72 /  10   0   0   0
Albuquerque Valley..............  39  69  39  74 /  10   0   0   0
Albuquerque West Mesa...........  41  68  42  72 /  10   0   0   0
Belen...........................  37  69  35  73 /  10   0   0   0
Bernalillo......................  39  69  40  73 /  20   0   0   0
Bosque Farms....................  35  68  34  73 /  10   0   0   0
Corrales........................  39  69  40  73 /  20   0   0   0
Los Lunas.......................  37  68  36  73 /  10   0   0   0
Placitas........................  41  65  44  69 /  20   0   0   0
Rio Rancho......................  40  68  42  72 /  20   0   0   0
Socorro.........................  42  74  44  77 /   0   0   0   0
Sandia Park/Cedar Crest.........  36  60  38  65 /  20   0   0   0
Tijeras.........................  37  62  41  68 /  20   0   0   0
Edgewood........................  32  64  32  69 /  20   0   0   0
Moriarty/Estancia...............  28  64  26  70 /  20   0   0   0
Clines Corners..................  35  61  37  67 /  40   0   0   0
Mountainair.....................  34  65  36  71 /  10   0   0   0
Gran Quivira....................  36  65  36  72 /  10   0   0   0
Carrizozo.......................  44  71  44  76 /   5   0   0   0
Ruidoso.........................  42  67  43  72 /  10   0   0   0
Capulin.........................  38  62  39  67 /  80   0   0   0
Raton...........................  35  67  34  71 /  60   0   0   0
Springer........................  35  68  32  71 /  60   0   0   0
Las Vegas.......................  35  66  35  70 /  70   0   0   0
Clayton.........................  50  70  46  74 /  80   0   0   0
Roy.............................  42  66  39  69 /  90   0   0   0
Conchas.........................  47  72  40  73 /  80   0   0   0
Santa Rosa......................  44  66  41  71 /  70   0   0   0
Tucumcari.......................  51  73  41  76 /  80   0   0   0
Clovis..........................  57  76  47  79 /  70   5   0   0
Portales........................  58  77  47  79 /  60   5   0   0
Fort Sumner.....................  52  71  42  76 /  80   0   0   0
Roswell.........................  58  77  48  81 /  40   0   0   0
Picacho.........................  46  77  45  78 /  20   0   0   0
Elk.............................  45  78  42  80 /  20   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 3 AM MDT Monday for NMZ228-230>232-234.

&&

SHORT TERM...53
LONG TERM....77
AVIATION...42

In the hours before

Local storm report, Oct 20, 8:19 PM MDT, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
819 PM MDT Sun Oct 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     Flash Flood      1 ENE San Pablo         35.55N 105.38W
10/20/2024                   San Miguel         NM   Trained Spotter

            Multiple low water crossings along County
            Road A19A are flooded with several inches of
            water. Parts of San Pablo Creek and Tecolote
            creek have overflown its banks in the
            Mineral Hill area.

&&

NMP
Special weather statement, Oct 20, 8:25 PM MDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
825 PM MDT Sun Oct 20 2024

NMZ215-228-210300-
Far Northeast Highlands NM-East Slopes Sangre de Cristo Mountains
NM-
825 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORA AND SOUTH
CENTRAL COLFAX COUNTIES UNTIL 9 PM MDT...

At 825 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Wagon Mound, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Springer and Miami.

This includes Interstate 25 between Mile Markers 394 and 417.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.

&&

LAT...LON 3615 10493 3650 10473 3633 10440 3597 10484
      3604 10499
TIME...MOT...LOC 0224Z 210DEG 33KT 3608 10485

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Oct 20, 8:27 PM MDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
827 PM MDT Sun Oct 20 2024

NMZ236-237-210300-
Roosevelt County NM-De Baca County NM-
827 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DE BACA AND
NORTHWESTERN ROOSEVELT COUNTIES UNTIL 9 PM MDT...

At 827 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Taiban, or 16 miles southeast of Fort Sumner,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Taiban and Tolar.

This includes Highway 60 between Mile Markers 339 and 352.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3450 10395 3454 10387 3422 10372 3417 10418
      3433 10424
TIME...MOT...LOC 0226Z 253DEG 22KT 3426 10411

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Oct 20, 9:07 PM MDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
907 PM MDT Sun Oct 20 2024

NMZ233-237-210330-
Guadalupe County NM-De Baca County NM-
907 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GUADALUPE AND
NORTH CENTRAL DE BACA COUNTIES UNTIL 930 PM MDT...

At 907 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sumner Lake State Park, or 17 miles north of Fort
Sumner, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sumner Lake State Park and Sumner Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3460 10445 3468 10457 3508 10413 3469 10413
      3456 10438
TIME...MOT...LOC 0307Z 234DEG 27KT 3471 10434

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Oct 20, 9:27 PM MDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
927 PM MDT Sun Oct 20 2024

NMZ228-210400-
Far Northeast Highlands NM-
927 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORA AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 10 PM MDT...

At 927 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Springer, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Abbott.

This includes Interstate 25 between Mile Markers 401 and 405.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3644 10439 3642 10428 3639 10425 3640 10420
      3638 10411 3622 10437 3622 10443 3618 10444
      3611 10455 3622 10470
TIME...MOT...LOC 0327Z 222DEG 47KT 3625 10452

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

16
Special weather statement, Oct 20, 10:41 PM MDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1041 PM MDT Sun Oct 20 2024

NMZ232-233-210515-
Guadalupe County NM-Eastern San Miguel County NM-
1041 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GUADALUPE AND
SOUTHEASTERN SAN MIGUEL COUNTIES UNTIL 1115 PM MDT...

At 1041 PM MDT, Doppler radar was tracking a strong thunderstorm
near Newkirk, or 27 miles northeast of Santa Rosa, moving northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Newkirk and Cuervo.

This includes the following highways...
	Interstate 40 between Mile Markers 286 and 305.
	State Road 104 between Mile Markers 77 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.

&&

LAT...LON 3522 10432 3541 10412 3528 10389 3520 10399
      3514 10412 3510 10413 3493 10435 3502 10453
TIME...MOT...LOC 0440Z 222DEG 27KT 3512 10427

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 6:04 PM MDTSevere Thunderstorm WarningABQMora, San Miguel41 min
Oct 20, 6:07 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel6 hr
Oct 20, 6:09 PM MDTSpecial Weather StatementABQColfax51 min
Oct 20, 6:25 PM MDTSpecial Weather StatementABQCurry35 min
Oct 20, 6:31 PM MDTFlash Flood WarningABQColfax, Mora5 hr
Oct 20, 6:36 PM MDTSpecial Weather StatementABQLos Alamos, Taos24 min
Oct 20, 6:41 PM MDTSevere Thunderstorm WarningABQColfax, Union49 min
Oct 20, 6:44 PM MDTSpecial Weather StatementABQMora46 min
Oct 20, 6:48 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, De Baca, Lincoln27 min
Oct 20, 7:07 PM MDTSpecial Weather StatementABQCurry23 min
Oct 20, 7:16 PM MDTSevere Thunderstorm WarningABQDe Baca44 min
Oct 20, 7:19 PM MDTFlash Flood WarningABQColfax, Union5 hr
Oct 20, 7:21 PM MDTSpecial Weather StatementABQSanta Fe24 min
Oct 20, 7:29 PM MDTSevere Thunderstorm WarningABQColfax, Mora31 min
Oct 20, 7:30 PM MDTSpecial Weather StatementABQCurry30 min
Oct 20, 7:35 PM MDTSpecial Weather StatementABQMora25 min
Oct 20, 7:56 PM MDTSpecial Weather StatementABQDe Baca34 min
Oct 20, 7:59 PM MDTSevere Thunderstorm WarningABQColfax31 min
Oct 20, 8:02 PM MDTSpecial Weather StatementABQSanta Fe28 min
Oct 20, 8:11 PM MDTSevere Thunderstorm WarningABQSan Miguel34 min
Oct 20, 8:22 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel4 hr
Oct 20, 8:25 PM MDTSpecial Weather StatementABQMora35 min
Oct 20, 8:27 PM MDTSpecial Weather StatementABQDe Baca33 min
Oct 20, 8:29 PM MDTSevere Thunderstorm WarningABQColfax, Union46 min
Oct 20, 8:36 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt39 min
Oct 20, 8:40 PM MDTSevere Thunderstorm WarningABQColfax, Mora35 min
Oct 20, 8:45 PM MDTFlash Flood WarningABQDe Baca3 hr
Oct 20, 9:07 PM MDTSpecial Weather StatementABQGuadalupe23 min
Oct 20, 9:12 PM MDTSevere Thunderstorm WarningABQColfax48 min
Oct 20, 9:15 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt30 min
Oct 20, 9:27 PM MDTSpecial Weather StatementABQColfax33 min
Oct 20, 9:31 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay44 min
Oct 20, 9:38 PM MDTSevere Thunderstorm WarningABQColfax22 min
Oct 20, 9:45 PM MDTFlash Flood WarningABQMora3 hr
Oct 20, 10:14 PM MDTSevere Thunderstorm WarningABQQuay46 min
Oct 20, 10:41 PM MDTSpecial Weather StatementABQ34 min
Oct 20, 10:46 PM MDTFlash Flood WarningABQQuay3 hr
Oct 20, 10:59 PM MDTSevere Thunderstorm WarningABQQuay46 min
Oct 20, 11:44 PM MDTSevere Thunderstorm WarningABQQuay31 min
Oct 21, 6:25 AM MDTRiver Flood AdvisoryABQChaves8 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.